Alert archive / Tennessee / Severe Thunderstorm Warnings in 2009

Severe Thunderstorm Warning 238, NWS Nashville, TN

June 22, 2009Sumner County, Wilson County, Tennessee

NWS Nashville, TN issued this severe thunderstorm warning at Jun 22, 2009, 8:31 PM CDT for Sumner County, Wilson County, Tennessee. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 22, 2009, 8:31 PM CDT (01:31 UTC)
Expired
Jun 22, 2009, 9:00 PM CDT
In force
29 min
Issued by
NWS Nashville, TN
Area
Storm-based polygon

Counties Sumner County, TN, Wilson County, TN

The radar

The Nashville radar (KOHX), 18 km from the middle of the area, began a volume at 01:32 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 00:00Z, 1.5 hours before the alert went out and 28 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 00:00Z on 2009-06-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1562 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 00:00Z on 2009-06-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 53 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1562 J/kg
Mixed-layer CIN
-65 J/kg
Mixed-layer LCL
1193 m above ground
0-6 km bulk shear
34 kt
0-1 km storm-relative helicity
53 m²/s²
0-3 km storm-relative helicity
99 m²/s²
Significant tornado parameter
0.5
Supercell composite
6.5

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 22, 7:20 PM CDT, 1 hour 11 minutes earlier.

Area forecast discussion, Jun 22, 7:20 PM CDT, 1 hour 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
720 PM CDT MON JUN 22 2009

.UPDATE...WILL UPDATE ZONES FOR PART OF NORTHERN MIDDLE TENNESSEE
TO RAISE CHANCE OF OVERNIGHT RAIN TO 50%. THIS INCLUDES THE
NASHVILLE AREA, WHICH WILL LIKELY SEE ANOTHER ROUND OF SCATTERED
SHOWERS AND THUNDERSTORMS BETWEEN NOW AND MIDNIGHT, AS
THUNDERSTORM COMPLEX ROLLS SOUTH SOUTHEASTWARD OUT OF KENTUCKY.
WILL KEEP POPS AT 30% IN SURROUNDING AREAS TO THE SOUTH, WITH THE
EXPECTATION THAT STORMS WILL DECREASE IN COVERAGE AS THE EVENING
WEARS ON.

&&

.OHX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

19
Hazardous weather outlook, Jun 22, 5:19 AM CDT, 15 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NASHVILLE TN
519 AM CDT MON JUN 22 2009

TNZ005>011-022>034-056>066-075-077>080-093>095-231030-
STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON-
HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-
SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS-
WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DEKALB-WHITE-
CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE-
GILES-
519 AM CDT MON JUN 22 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE.

.DAY ONE...TODAY AND TONIGHT

ISOLATED STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE ACROSS
MAINLY THE EAST TODAY AND THIS EVENING.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

DUE TO THE BRIEF AND ISOLATED NATURE OF POSSIBLE SEVERE WEATHER...
SPOTTER ACTIVATION IS NOT ANTICIPATED.

07

In the hours before

Special weather statement, Jun 22, 3:41 PM CDT, 4 hours 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
341 PM CDT MON JUN 22 2009

TNZ063-078-222130-
CANNON-WARREN-
341 PM CDT MON JUN 22 2009

...A STRONG THUNDERSTORM WAS AFFECTING CANNON AND AND WILL BE
AFFECTING WARREN COUNTIES...

AT 340 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 6 MILES EAST OF WOODBURY...MOVING SOUTHEAST AT 35
MPH. IT WILL BE MOVING INTO SOUTHERN WARREN COUNTY BY 430 PM.

SMALL HAIL...AND WINDS 30 TO 40 MPH ARE EXPECTED WITH THIS STORM.
ALSO NUMEROUS CLOUD TO GROUND LIGHTNING STRIKES ARE POSSIBLE.

31/JBW
Special weather statement, Jun 22, 3:49 PM CDT, 4 hours 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
349 PM CDT MON JUN 22 2009

TNZ077-222130-
COFFEE-
349 PM CDT MON JUN 22 2009

...A STRONG THUNDERSTORM WILL BE AFFECTING COFFEE COUNTY...

AT 347 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 9 MILES SOUTH OF WOODBURY...MOVING SOUTH AT 25
MPH.

SMALL HAIL...AND WINDS AROUND 40 MPH ARE EXPECTED WITH THIS STORM.
ALSO NUMEROUS CLOUD TO GROUND LIGHTNING STRIKES ARE POSSIBLE.

31/JBW
Special weather statement, Jun 22, 4:01 PM CDT, 4 hours 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
401 PM CDT MON JUN 22 2009

TNZ007-008-222200-
ROBERTSON-SUMNER-
401 PM CDT MON JUN 22 2009

...A STRONG THUNDERSTORM WILL BE AFFECTING ROBERTSON AND SUMNER
COUNTIES...

AT 400 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 7 MILES WEST OF FRANKLIN...OR 17 MILES NORTHEAST
OF SPRINGFIELD...MOVING SOUTHEAST AT 20 MPH.

THIS STORM WILL BE NEAR...
  6 MILES NORTHEAST OF CROSS PLAINS BY 425 PM CDT.
  PORTLAND BY 435 PM CDT.

SMALL HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM.
ALSO NUMEROUS CLOUD TO GROUND LIGHTNING STRIKES ARE POSSIBLE.
RAINFALL AMOUNTS OF AROUND ONE INCH ARE POSSIBLE WITH THIS STRONG
THUNDERSTORM.

31/JBW
Local storm report, Jun 22, 4:24 PM CDT, 4 hours 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
424 PM CDT MON JUN 22 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0421 PM     TSTM WND GST     CROSS PLAINS            36.54N 86.68W
06/22/2009  M71.00 MPH       ROBERTSON          TN   TRAINED SPOTTER

&&

ROSE
Local storm report, Jun 22, 4:57 PM CDT, 3 hours 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
457 PM CDT MON JUN 22 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0415 PM     TSTM WND DMG     ORLINDA                 36.60N 86.67W
06/22/2009                   ROBERTSON          TN   EMERGENCY MNGR

            TREES DOWN IN ORLINDA AND CROSS PLAINS

&&

ROSE
Local storm report, Jun 22, 5:29 PM CDT, 3 hours 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
529 PM CDT MON JUN 22 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0516 PM     TSTM WND DMG     NASHVILLE               36.17N 86.78W
06/22/2009                   DAVIDSON           TN   EMERGENCY MNGR

            TREES AND POWER LINES DOWN IN DONELSON

&&

ROSE

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 22, 8:11 PM CDTSevere Thunderstorm WarningOHXSumner, Trousdale, Wilson19 min
Jun 22, 8:55 PM CDTSevere Thunderstorm WarningOHXRutherford, Wilson35 min
Jun 22, 9:03 PM CDTSevere Thunderstorm WarningOHXDavidson, Rutherford, Williamson, Wilson27 min
Jun 22, 9:13 PM CDTSevere Thunderstorm WarningOHXCheatham, Dickson, Williamson32 min

Nearby

Severe Thunderstorm Warnings in Tennessee, 2009Every severe thunderstorm warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.